Thunderstorm Wind, Cass
- When
- August 23, 1:14 AM EST to 1:15 AM EST
- Where
- Cass County, Edwardsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.800, -86.080
A few trees were reported down in Edwardsburg.
The remnants of an outflow boundary stretched from Illinois into portions of northern Indiana. This combined with ample moisture and instability, allowed for storms to develop in Illinois and move east, producing some reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
The remnants of an outflow boundary stretched from Illinois into portions of northern Indiana. This combined with ample moisture and instability, allowed for storms to develop in Illinois and move east, producing some reports of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 22, 10:24 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1124 PM EDT WED AUG 22 2007 .UPDATE... UPDATE WAS SENT A BIT AGO TO INCREASE POPS NW AREAS TO REFLECT CURRENT TRENDS OF MCS EXTENDING FROM CNTRL LWR MI BACK INTO WISCONSIN AND ILLINOIS. OUTFLOW BOUNDARY WORKING ACROSS NW PART OF THE CWA WITH LITTLE FANFARE AT THE MOMENT...BUT EXPECTING THIS TO BEGIN TO FIRE OVERNIGHT AS IT INTERACTS WITH NOSE OF THETA E RIDGE INTO THE CWA. CONVECTION HAS BEEN ON THE UPSWING ACROSS NE ILLINOIS AND NOW FORMING ACROSS SRN LK MI. && .AVIATION... VFR CONDITIONS EARLY THIS EVENING BUT UPSTREAM CONVECTIVE COMPLEX A CONCERN FOR OVERNIGHT. BEST LOW LEVEL JET AND FORCING SUGGEST THIS COMPLEX WILL MOVE NORTHEAST BUT APPROACHING SHORT WAVE AIDING DEVELOPMENT TO MOVE MORE EASTERLY. SLOW EASTWARD PROPAGATION EXPECTED. RUC40 AND NAM40 SHOW 850MB THETA E AXIS NEAR MISSISSIPPI RIVER TO ADVECT EAST AHEAD OF THIS LINE COUPLED WITH MODEST INCREASE IN LOW LEVEL JET TO NEAR 25KT. ENOUGH INSTABILITY OVERNIGHT TO ALLOW THESE FEATURES TO GENERATE ADDITIONAL TSRA ACROSS IL AND INTO IN AND MICHIGAN OVERNIGHT. HAVE INCLUDED A TEMPO TSRA AT KSBN BUT WITH KFWA FURTHER REMOVED HAVE OPTED TO BE OPTIMISTIC AT THIS TIME BUT WILL BE CLOSELY MONITORED. EASTERN INDIANA IN AREA OF GOOD THETA E ADVECTION OVERNIGHT BUT FARTHER REMOVED FROM SHORT WAVE. PLENTY OF LOW LEVEL MOISTURE FOR MVFR BR BUT WITH LITTLE MORE WIND TONIGHT NOT AS CONFIDENT IN IFR. AMOUNT OF DEBRIS CLOUDINESS IN THE MORNING WILL ONCE AGAIN BE DEPENDANT ON DEVELOPMENT OVERNIGHT. MIXING AHEAD OF FRONT SHOULD ALLOW VFR CONDITIONS TO DEVELOP WITH POSSIBILITY OF AFTERNOON SCATTERED CONVECTION ONCE AGAIN. && .SHORT TERM... TONIGHT AND TOMORROW. LATEST SFC ANALYSIS INDICATES WARM FRONT HAS LIFTED NORTH OF THE CWA AND IS QUITE DIFFUSE EVEN ACROSS MI. HWVR, OBJECTIVE ANALYSIS INDICATES WK MOISTURE CONVERGENCE AND EXTREMELY UNSTABLE AIRMASS REMAINING OVER OUR CWA. ACARS/TAMDAR DATA SUGGESTS CONVECTIVE TEMPS ARE IN THE U80S WHICH ARE BEING APPROACHED ATTM, SO STILL ANTICIPATE SCT TSTMS TO DVLP THIS AFTN AND PERSIST INTO THE EVE. COUPLE OF SHRTWVS MOVG THROUGH NEB/IA THIS AFTN WITH ASSOCIATED MCS ACTIVITY SHOULD MOVE THROUGH WRN GRTLKS LATE TONIGHT AND THU. EXPECT AT LEAST SCT STORMS ASSOCIATED WITH THE FIRST OF THESE SHRTWVS WILL SURVIVE TO MOVE INTO OUR CWA OVERNIGHT AND EARLY THU. SWLY FLOW WILL BECOME BETTER ESTABLISHED DURING THE DAY THU AS CDFNT APPROACHES FROM THE NW. STRONGER MIXING ALONG WITH WK WAA SHOULD ALLOW TEMPS TO REACH THE L-M90S FM N-S ACROSS THE AREA. IT WILL REMAIN HUMID BUT WITH STRONGER WINDS, EXPECT A LITTLE DRIER AIR TO MIX DOWN TO THE SFC DURING THE DAY DROPPING DWPTS TO AROUND 70... WITH RESULTANT HEAT INDICES CLOSE TO ADVISORY CRITERIA OF 100. AIRMASS WILL AGAIN BECOME VERY UNSTABLE AND WITH SOME FORCING IN THE AFTN ASSOCIATED WITH SECOND SHRTWV MOVG INTO THE WRN GRTLKS... LEFT GOING CHC OF TSTMS ACROSS THE AREA WITH HIGHEST POPS AGAIN NW. && .LONG TERM... TOMORROW NIGHT THROUGH WEDNESDAY. THURSDAY NIGHT THE FRONT IS PROGGED TO BE HANGING AROUND JUST TO OUR NORTHWEST...SO WILL BE CONTINUING THE HIGHER CHANCES FOR RAIN IN THE NORTHWESTERN PART OF THE CWA THAN IN THE SOUTHEASTERN PART. THERE HAS BEEN SOME WOBBLING OF THE FRONT IN THE MODELS ON FRIDAY...WITH THE LATEST RUNS SHOWING THE FRONT STAYING JUST TO THE NORTHWEST...BUT WILL REMAIN WITH THE 40 POP ACROSS THE CWA WITH SOME UNCERTAINTY IN THE FRONTS EXACT LOCATION. THEN A LARGER DIFFERENCE IN THE MODELS FOR FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BROUGHT THE FRONT THROUGH THE CWA ALREADY BY 12Z SATURDAY WHEREAS THE NAM HAS IT THROUGH NORTHERN INDIANA TO A LOW IN NORTHERN ILLINOIS THEN DOWN TO CENTRAL MISSOURI. SO THEN BY 00Z SUNDAY THE GFS IS WELL ON ITS WAY TO MOVING HIGH PRESSURE INTO THE CWA AND THE NAM JUST HAS THE FRONT INTO CENTRAL OHIO. WITH TIMING UNCERTAINTY...DID NOT ALTER THE FORECAST FOR FRIDAY NIGHT AND SATURDAY. SATURDAY NIGHT AND SUNDAY THOUGH IS LOOKING TO BE DRY WITH A HIGH PRESSURE IN PLACE. OUR CWA THEN LOOKS TO BE DRY INTO THE FIRST PART OF NEXT WEEK. AN ITEM TO WATCH FOR NEXT WEEK...ESPECIALLY THE TIMING...IS A POSSIBLE FRONT. TIMING OF THIS FRONT IS ALSO SHAKY AT THE MOMENT BUT THE POSSIBLE TIMING OF THIS FRONT IS LOOKING TO BE TUESDAY NIGHT/WEDNESDAY. SO HAVE INTRODUCED A SMALL RAIN CHANCE FOR THEN...WHICH COLLABORATES WELL WITH SURROUNDING OFFICES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...TAYLOR LONG TERM....LOTHAMER AVIATION...LASHLEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 105 PM EDT WED AUG 22 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231715- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 105 PM EDT WED AUG 22 2007 /1205 PM CDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE AREA... MAINLY IN NORTHWEST OHIO. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. IN ADDITION THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE. RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE AREA AT LEAST INTO THE WEEKEND. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENT FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-231715- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 105 PM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The Northern Indiana radar (KIWX), 58 km away, was scanning. The volume nearest the first event began at 06:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were reported down in Edwardsburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57983.